Alert archive / Vermont / Wind Advisories in 2005

Wind Advisory 4, NWS Burlington, VT

November 9, 20054 counties in Vermont

NWS Burlington, VT issued this wind advisory at Nov 9, 2005, 4:55 AM EST for 4 counties in Vermont. It took effect at Nov 9, 2005, 12:00 PM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2005, 4:55 AM EST (09:55 UTC)
In effect from
Nov 9, 2005, 12:00 PM EST
Expired
Nov 9, 2005, 7:00 PM EST
In force
7 hr
Issued by
NWS Burlington, VT

Counties Addison County, VT, Chittenden County, VT, Franklin County, VT, Rutland County, VT

The radar

The Burlington radar (KCXX), 33 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 9.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2005-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2005-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1225 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBTV 090955
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
455 AM EST WED NOV 9 2005

...GUSTY SOUTHEAST WINDS ALONG THE WEST SLOPES OF THE GREEN MOUNTAINS...

.A FAST MOVING SURFACE LOW WILL TRACK FROM THE NORTHERN GREAT
LAKES REGION EAST NORTHEASTWARD INTO CENTRAL QUEBEC BY THURSDAY
MORNING. A SOUTHWARD EXTENDING COLD FRONT AND ASSOCIATED BAND OF STRONG
SOUTHEASTERLY TO SOUTHERLY WINDS ALONG AND AHEAD OF THE FRONT WILL
IMPACT THE NORTH COUNTRY DURING THE AFTERNOON AND EARLY EVENING
HOURS. SURFACE WINDS WILL BE LOCALLY ENHANCED BY TERRAIN
INFLUENCES ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS...WHERE
SOUTHEAST WINDS UP TO 50 MPH CAN BE EXPECTED. WINDS SHOULD BECOME
SOUTHWESTERLY AND SUBSIDE BELOW 35 MPH FOLLOWING FRONTAL PASSAGE
LATE THIS EVENING.

MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...
FORECASTS...AND WARNINGS FROM THE NATIONAL WEATHER SERVICE.

VTZ016>018-092100-
/O.NEW.KBTV.WI.Y.0004.051109T1700Z-051110T0000Z/
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON
455 AM EST WED NOV 9 2005

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EST THIS
EVENING FOR THE WEST SLOPES OF THE GREEN MOUNTAINS IN THE 
EASTERN PORTIONS OF FRANKLIN...CHITTENDEN...AND ADDISON COUNTIES...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EST THIS
EVENING.  THE WIND ADVISORY IS VALID FOR THE EASTERN PORTIONS 
OF FRANKLIN...CHITTENDEN...AND ADDISON COUNTIES.

SOUTHEAST WINDS UP TO 50 MPH ARE EXPECTED THIS AFTERNOON INTO
EARLY THIS EVENING. THIS MAY RESULT IN LOCALIZED WIND DAMAGE WITH
THE POSSIBILITY OF DOWNED TREES AND POWER LINES. 

$$

VTZ019-092100-
/O.NEW.KBTV.WI.Y.0004.051109T1700Z-051110T0000Z/
EASTERN RUTLAND-
INCLUDING THE CITIES OF...EAST WALLINGFORD...KILLINGTON
455 AM EST WED NOV 9 2005

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EST THIS
EVENING FOR EASTERN RUTLAND COUNTY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY FOR EASTERN RUTLAND COUNTY...WHICH IS IN EFFECT FROM NOON
TODAY TO 7 PM EST THIS EVENING.

SOUTHEAST WINDS UP TO 50 MPH ARE EXPECTED THIS AFTERNOON INTO
EARLY THIS EVENING. THIS MAY RESULT IN LOCALIZED WIND DAMAGE WITH
THE POSSIBILITY OF DOWNED TREES AND POWER LINES.

$$

BANACOS/EVENSON
2 follow-up statements
000 
WWUS71 KBTV 092048
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
348 PM EST WED NOV 9 2005

...GUSTY SOUTHEAST WINDS ALONG THE WEST SLOPES WILL CONTINUE INTO
EARLY THIS EVENING IN THE WESTERN SLOPES OF THE GREEN MOUNTAINS...

.A STRONG SURFACE LOW IN THE NORTHERN GREAT LAKES WILL MOVE INTO CENTRAL
QUEBEC BY THURSDAY MORNING. A SOUTHWARD EXTENDING COLD FRONT AND
ASSOCIATED BAND OF STRONG SOUTHEASTERLY TO SOUTHERLY WINDS ALONG
AND AHEAD OF THE FRONT WILL IMPACT THE NORTH COUNTRY THROUGH THE
EARLY EVENING HOURS. SURFACE WINDS WILL BE LOCALLY ENHANCED BY
TERRAIN INFLUENCES ALONG THE WESTERN SLOPES OF THE GREEN
MOUNTAINS...WHERE SOUTHEAST WINDS UP TO 50 MPH CAN BE EXPECTED.

FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS FROM THE
NATIONAL WEATHER SERVICE...LISTEN TO NOAA WEATHER RADIO OR THE
INTERNET AT WEATHER.GOV.

VTZ016>018-100000-
/O.CON.KBTV.WI.Y.0004.000000T0000Z-051110T0000Z/
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON
348 PM EST WED NOV 9 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FOR THE WESTERN
SLOPES OF THE NORTHERN GREEN MOUNTAINS.

SOUTHEAST WINDS OF 20 TO 30 MPH WITH LOCALIZED WIND GUSTS UP TO
50 MPH ARE EXPECTED INTO EARLY THIS EVENING. THIS MAY RESULT IN
LOCALIZED WIND DAMAGE WITH THE POSSIBILITY OF DOWNED TREES AND
POWER LINES. THEREAFTER...WINDS WILL SHIFT TO THE SOUTH THEN
SOUTHWEST AND DECREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH.

$$

VTZ019-100000-
/O.CON.KBTV.WI.Y.0004.000000T0000Z-051110T0000Z/
EASTERN RUTLAND-
INCLUDING THE CITIES OF...EAST WALLINGFORD...KILLINGTON
348 PM EST WED NOV 9 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FOR EASTERN
RUTLAND COUNTY.

SOUTHEAST WINDS OF 20 TO 30 MPH WITH LOCALIZED WIND GUSTS UP TO
50 MPH ARE EXPECTED INTO EARLY THIS EVENING. THIS MAY RESULT IN
LOCALIZED WIND DAMAGE WITH THE POSSIBILITY OF DOWNED TREES AND
POWER LINES. THEREAFTER...WINDS WILL SHIFT TO THE SOUTH THEN
SOUTHWEST AND DECREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH.

$$
000 
WWUS71 KBTV 100008
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
708 PM EST WED NOV 9 2005

...GUSTY SOUTHEAST WINDS ALONG THE WESTERN SLOPES OF THE GREEN
MOUNTAINS WILL GRADUALLY DIMINISH THIS EVENING...

VTZ016>019-100115-
/O.EXP.KBTV.WI.Y.0004.000000T0000Z-051110T0000Z/
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
708 PM EST WED NOV 9 2005

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. WHILE IT WILL REMAIN
WINDY THIS EVENING...THE WINDS WILL BE BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Nov 8, 9:51 PM EST, 7 hours 4 minutes earlier.

Area forecast discussion, Nov 8, 9:51 PM EST, 7 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
951 PM EST TUE NOV 8 2005

.SHORT TERM (REST OF TONIGHT)...
SKIES HAVE CLEARED ACRS FA...AND WINDS DIMINSHING AS CENTER OF
HIGH PRESSURE APPROACHES. IDEAL RADIATIONAL COOLING
CONDITIONS...DESPITE THE ARRIVAL OF SOME MID/HIGH CLDS OVER WRN
ZONES LATE TONITE WITH APRCH OF NEXT LOW FROM NRN GRTLKS. IT ALL
ADDS UP TO A CHILLY NIGHT WITH LOWS IN 20S...EXCEPT TEENS IN
TRADITIONALLY COLDER LOCALES SUCH AS THE ADRNDKS AND NORTHEAST
KINGDOM OF VT. GOING FCST HAS IT ALL COVERED...SO NO UPDATE ATTM.

&&

.PREVIOUS DISCUSSION...
(ISSUED 308 PM EST TUE NOV 8 2005)

SHORT TERM (TONIGHT THROUGH FRIDAY)...
SFC HIGH WL SLIDE ACRS QUEBEC TNGT WITH SUB-FRZG TMPS ACRS ENTIRE FA
AND PSBLY TEENS IN COLDEST LOCALES.

AFTERWARDS...A NRN STREAM S/W DIVING ACRS US-CANADA BDR INTO NRN GRT
LAKES WITH PRETTY STG LLVL JET LATE WED-ERLY WED NGT. BOTH GFS/NAM
BRG 55-60KTS DOWN TO 3-4K BUT THE PERIOD IS BRF (3-5HRS) COMPARED
TO THE LAST EVENT. AGAIN...THE MAIN QUESTION WL BE HGT OF INVERSION
LYR IN COMPARISON TO JET CORE...WND DIRECTION, WHICH ATTM A SE
COMPONENT FAVORS A CLIMO FVRD WRN GRN MTN DOWNSLOPE EVENT.
HWVR...THE ARRIVAL OF PCPN ARD MAX WND TIME LWRS INVERSION AND
MAKES IT HARDER TO TRANSLATE DOWN TOWARD SFC.

IT WONT BE AN EVENT LIKE LATE SEPTEMBER AND WITH STL SOME DEGREE
OF UNCERTAINTY... A MISSED HIGH WND WRNG THIS PAST WKND AND OFFICE
CONSENSUS WL ISSUE SPS FOR BRF STG WNDS AND NOT PAINT MIDSHFT INTO
CORNER.

ALL MDLS ARE NEARLY IDENTICAL WITH SLGT DFRNCS IN VERT TMP PROFILES
SUGGEST PSBL MIX LATE WED IN NC-NE VT AND WITH COOLING TO WET-BULB
TMPS AFT PCPN ONSET...MDL SNDGS SUGGEST SVRL HRS OF MIXED PCPN PSBL
IN NE VT. YDY AFTN AND ERLY THIS MRNGS PKG HAS A GUD HNDL AND FCST
WONT DEVIATE MUCH FM IT.

SNDRY COASTAL LOW FORMATION XPCTD ACRS SNE OR GULF OF ME WED NGT
WITH POLAR VORTEX ACRS QUEBEC THU DROPPING INTO ME THU NGT/FRI BFR
GRDLLY LIFTING NE. SO...RAIN DECREASING TO SCT -SHRA WED NGT/THU MRNG
THEN WRAPARD AND STG CAA FOR -SHRA/-SHSN CHANGING TO -SHSN ALONG
WITH BLUSTERY CONDS. WINTER IS SHOWING ERLY SIGNS.

LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...
HI PRESS STILL LOOKS TO AFFECT THE FA FOR MUCH OF FRI NITE THRU
SUN...THEN A CF TO EVENTUALLY SWEEP ACRS THE FA ON SUN NITE/MON.
SOME WK HI PRESS TO AFFECT THE FA NEXT TUE...AS ANOTHER CF MOVES TO
THE WEST OF THE FA. WILL CONT TO GO WITH DRY WX ACRS THE FA ON
FRI NITE THRU SUN AND AGAIN ON MON NITE...WITH MOSTLY SCHC POPS (HIR
ON MON) FOR SOME POSSIBLE -SHRA OTRW. LOADED IN THE LATEST HPC
TEMP/DEWPT/WIND DATA.

AVIATION...
REST OF CLOUDINESS ACRS THE FA TO DISSIPATE WITH THE SETTING SUN
LATE TODAY. ALL TAF SITES APPEAR TO NOT DECOUPLE OVRNITE
TONITE...BUT LOW-LVL SATURATION EXPECTED AT ALL TAF SITES AS
WELL...SO SOME LOWER CLDS/BR STILL APPEAR POSSIBLE. OTRW...JUST SOME
MID-LVL CLDS EXPECTED ACRS THE FA BY LATER TONITE AND EARLY ON WED.
SOUTHERLY SFC WINDS TO PICK UP ACRS THE FA EARLY ON WED AS WELL
(EXCEPT EASTERLY AT KMSS).

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&

Nearby

Wind Advisories in Vermont, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.